Originally Posted by rachelh69
I take metoprolol(have for about two years now) for tachycardia. Recently, I had back to back sinus infections with bronchitis on the first one. Had to take two runs of antibiotics. It finally cleared up but the coughing,wheezing continued. I had this a few years ago and the DR prescribed Vanceril which is now off the market.
My DR here diagnosed me as having asthmatic bronchitis. He prescribed combivent(ipratropium, albuterol combo) first. That caused too many side effects for me including raising my heartrate. He switched me to pulmicort(inhaled steroid) and something else which I still need to pick up.
I'm almost afraid to take more of this stuff but I can't stand the coughing.
Has anyone else used inhaled steroids with a beta blocker? If so, any side effects? Thanks.
I am taking Atenolol (beta-blocker) for Tachycardia, and was thought to have Asthma, and was prescribed Albuterol. I could not take the Albuterol, like you, it raised my pulse (from 73 to 150). I also tried Advair, which contains a bronchodilator and cortico-steroid. I had less of a problem with the Advair, but it did not work for me.
The Pulmicort is vastly different from Albuterol, I doubt that it would raise your pulse. If you need the Pulmicort, I would at least give it a try. Inhaled steroids are pretty safe. You didn't mention the other drug, but it is probably a long-acting bronchodilator, and that may cause your pulse to increase (it is a cardiac stimulant).
AVOID Advair, the Serevent component is nasty stuff. It is on the list of dangerous drugs.
One negative side-effect of a beta-blocker IS Asthma, particularly in individuals who have breathing problems.
Hopefully, you'll find a combination of inhaled drugs that will make it easier to breath without affecting your pulse.